Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 27, 2006, 6:57 PM MDT for Union County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2006, 6:57 PM MDT (00:57 UTC)
- Expired
- Apr 27, 2006, 8:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:55 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 27, 2:55 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT THU APR 27 2006 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUING TO INCREASE IN AREAL COVERAGE AS UPR LVL LOW LOCATED OVR SWRN AZ CREEPS CLOSER TO THE STATE. AS UPR LVL LOW APPROACHES THE AREA THE AIRMASS OVER THE STATE SHOULD CONTINUE TO DESTABILIZE RESULTING IN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. BEST CHANCE OF SVR REMAINS OVER THE SERN PLAINS DUE TO THE ABUNDANT SFC MOISTURE...THUS HAVE MENTIONED IN ZONES. THE BEST CHANCE OF PRECIP FOR THE STATE WILL COME DURING THE DAY TOMORROW AND TOMORROW EVENING AS THE CLOSED UPR LVL LOW MOVES ACROSS THE STATE AND PHASES WITH A MORE NORTHERLY TROF DROPPING SOUTHEAST OUT OF MONTANA. UPR LVL SYSTEM CLEARS THE STATE SATURDAY AFTERNOON LEAVING IN ITS WAKE SLIGHTLY COOLER TEMPERATURES AND NORTHWEST FLOW ALOFT. THE REMAINDER OF THE EXTENDED CALLS FOR MUCH OF THE SAME AS THE AREA WILL REMAIN UNDER NORTHWEST FLOW ALOFT. AS A RESULT OF THIS FLOW PATTERN CANNOT RULE OUT THE ISOLATED CHANCE OF SOME PRECIP ON ANY GIVEN AFTERNOON IN ANY GIVEN AREA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 66 38 72 / 20 40 20 5 GALLUP.......................... 37 61 28 69 / 30 30 20 5 GRANTS.......................... 39 60 30 68 / 20 40 30 5 GLENWOOD........................ 39 67 37 77 / 20 40 10 5 CHAMA........................... 32 52 25 61 / 30 70 30 10 LOS ALAMOS...................... 43 53 33 65 / 40 40 40 5 RED RIVER....................... 31 43 22 53 / 40 70 30 10 TAOS............................ 35 51 27 63 / 40 60 30 10 SANTA FE........................ 42 55 32 65 / 30 40 40 5 SANTA FE AIRPORT................ 42 58 34 67 / 30 50 40 5 ESPANOLA........................ 41 62 34 71 / 30 40 40 5 ALBUQUERQUE HEIGHTS............. 49 64 42 72 / 20 40 40 5 ALBUQUERQUE VALLEY.............. 45 64 40 73 / 20 40 40 5 ALBUQUERQUE FOOTHILLS........... 46 63 39 72 / 30 40 40 5 ALBUQUERQUE WEST MESA........... 46 66 42 75 / 20 40 40 5 SOCORRO......................... 48 68 42 77 / 20 30 30 5 SANDIA PARK/CEDAR CREST......... 40 56 30 65 / 30 40 40 5 MORIARTY/ESTANCIA............... 40 57 34 68 / 30 40 40 5 CARRIZOZO....................... 43 65 39 73 / 30 20 30 5 RUIDOSO......................... 40 54 34 65 / 30 20 40 5 RATON........................... 38 50 31 65 / 40 70 40 10 LAS VEGAS....................... 40 50 32 65 / 30 60 40 10 ROY............................. 41 50 36 65 / 50 70 40 10 CLAYTON......................... 46 52 36 64 / 50 70 40 10 SANTA ROSA...................... 46 63 38 74 / 30 50 40 10 TUCUMCARI....................... 52 62 42 73 / 30 60 50 10 FORT SUMNER..................... 52 65 43 74 / 30 50 40 10 CLOVIS.......................... 54 64 41 68 / 40 60 50 10 PORTALES........................ 54 68 43 72 / 30 60 50 10 ROSWELL......................... 55 71 46 76 / 40 20 40 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NMZ105-NMZ106- NMZ109. && 16
Hazardous weather outlook, Apr 27, 6:03 AM MDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT THU APR 27 2006 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 603 AM MDT THU APR 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING FOR THE FAR EASTERN PLAINS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. ALSO...LOW LEVEL MOISTURE WILL REMAIN LIMITED AS WINDS INCREASE TODAY OVER THE SOUTHWESTERN AND WEST CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY. A FIRE WEATHER WATCH HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON FOR THE FAR EAST CENTRAL AND SOUTHEAST PLAINS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING AND ON FRIDAY AFTERNOON AND EVENING. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:19 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 41 min |
| Apr 27, 7:57 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.